Muller Journal of Medical Sciences and Research

CASE REPORT
Year
: 2014  |  Volume : 5  |  Issue : 1  |  Page : 70--73

A case of subacute thyroiditis in a patient on adalimumab for treatment of refractory palmo-plantar psoriasis


Anca Chiriac1, Liliana Foia2, Anca E Chiriac2, Vlad E Gorduza2, Caius Solovan3, Piotr Brzezinski4 
1 Department of Dermatology, Nicolina Medical Center, Iasi, Romania
2 Department of Dermatology, University of Medicine Gr T Popa Iasi, Iasi, Romania
3 Department of Dermatology, University of Medicine V Babes Timisoara, Timisoara, Romania
4 6th Military Support Unit, Ustka, Poland

Correspondence Address:
Piotr Brzezinski
Department of Dermatology, 6th Military Support Unit, os. Ledowo 1N, 76-270 Ustka
Poland

Recent reports indicate different side-effects of the new medication for psoriasis. Adalimumab. Adalimumab is a biologic agent acting as tumor necrosis factor alpha inhibitor. It is wildly used in treating psoriasis, following a national guide treatment. We report a clinical case of subacute thyroiditis induced by adalimumab in a psoriatic patient. A 54-year-old Caucasian female addressed to our dermatology clinic in 2008 with a 3 years history of moderate to severe psoriasis. The patient had been experiencing non-disabling joint pain in both knees and wrists for several years. Her medical history was remarkable for pulmonary sarcoidosis (at the age of 32), arterial hypertension and angina pectoris. The patient was started on adalimumab 40 mg twice monthly with good clinical evolution, but she was diagnosed, a few months after starting the therapy, with subacute thyroiditis with severe evolution, with transitory hyperthyroidism (thyroid stimulating hormone 0.1 uIU/ml). The treatment with adalimumab was discontinued, the symptoms cleared in 3 weeks with non-steroidal anti-inflammatory drugs and a fully recovered thyroid status was obtained in 1 month. The patient continued the psoriatic medication (adalimumab) with no influence on thyroid status. We describe a case of subacute thyroiditis in a psoriatic patient treated with adalimumab, with a very good clinical evolution with non-steroidal anti-inflammatory medication. Liaison between dermatologists and in this case, endocrinologists and rheumatologists, will help to determine the prevalence of these reactions and to provide insights into the very complex mechanisms of both diseases.


How to cite this article:
Chiriac A, Foia L, Chiriac AE, Gorduza VE, Solovan C, Brzezinski P. A case of subacute thyroiditis in a patient on adalimumab for treatment of refractory palmo-plantar psoriasis.Muller J Med Sci Res 2014;5:70-73


How to cite this URL:
Chiriac A, Foia L, Chiriac AE, Gorduza VE, Solovan C, Brzezinski P. A case of subacute thyroiditis in a patient on adalimumab for treatment of refractory palmo-plantar psoriasis. Muller J Med Sci Res [serial online] 2014 [cited 2022 Dec 6 ];5:70-73
Available from: https://www.mjmsr.net/article.asp?issn=0975-9727;year=2014;volume=5;issue=1;spage=70;epage=73;aulast=Chiriac;type=0